Mississippi, 2020Damaging Wind in Mississippi, December 4, 2020
December 4, 2020 · NWS LIX · 1 event in 1 county or zone
A weak surface low and cold front slowly tracked across southern Louisiana on the afternoon of the 4th. Thunderstorms begin intensifying on the Mississippi coast ahead of the surface low along a warm front appendant to the low.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak surface low and cold front slowly tracked across southern Louisiana on the afternoon of the 4th. Thunderstorms begin intensifying on the Mississippi coast ahead of the surface low along a warm front appendant to the low. One storm strengthened enough to produce minor wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Dec 3, 11:47 PM CST, 1 hour 37 minutes earlier.
Area forecast discussion, Dec 3, 11:47 PM CST, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1147 PM CST Thu Dec 3 2020
.AVIATION...
Cold front clearly indicated by radar moving through KASD and east
of KNEW as of 0530Z and should be through KGPT by around 07Z. IFR
to MVFR ceilings will prevail through most of the the morning
before improving to VFR by around 18Z. Winds should remain NW to N
with some gust enhancements at KNEW and KMSY in the nocturnal
hours.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 49 59 37 61 / 80 10 0 0
BTR 46 57 37 61 / 50 0 0 0
ASD 50 62 38 62 / 50 30 0 0
MSY 52 60 45 60 / 40 20 0 0
GPT 55 63 41 61 / 70 50 0 0
PQL 55 67 37 63 / 80 70 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory until 6 PM CST Friday for GMZ550-552-555-
557-570-572-575-577.
MS...Coastal Flood Advisory until 6 AM CST Friday for MSZ080.
GM...Small Craft Advisory until 6 PM CST Friday for GMZ552-555-557-
570-572-575-577.
&&
24/RRIn the hours before
Special weather statement, Dec 3, 10:17 PM CST, 3 hours 7 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1017 PM CST Thu Dec 3 2020
LAZ039-040-MSZ077-040445-
Washington-St. Tammany-Pearl River-
1017 PM CST Thu Dec 3 2020
...A LINE OF SHOWERS WILL AFFECT WESTERN ST. TAMMANY...EASTERN
WASHINGTON PARISHES IN SOUTHEASTERN LOUISIANA AND WEST CENTRAL PEARL
RIVER COUNTIES...
At 1016 PM CST, radar indicated showers were located along a line
extending from near Enon to near Covington to 7 miles south of
Madisonville. Movement was northeast at 25 mph.
Winds in excess of 30 mph are possible with these showers.
Locations impacted include...
Bogalusa, Covington, Abita Springs, Varnado, Sun, Bush, Enon, Lacombe
and Angie.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3063 8979 3026 8996 3026 8998 3029 8998
3032 9001 3032 9003 3036 9007 3038 9014
3040 9013 3071 9015 3100 8984 3100 8982
TIME...MOT...LOC 0416Z 231DEG 20KT 3069 9010 3044 9008 3030 9014
24/RRSpecial weather statement, Dec 3, 10:45 PM CST, 2 hours 39 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1045 PM CST Thu Dec 3 2020
LAZ039-040-MSZ077-040515-
Washington-St. Tammany-Pearl River-
1045 PM CST Thu Dec 3 2020
...A LINE OF SHOWERS WILL AFFECT CENTRAL ST. TAMMANY...EASTERN
WASHINGTON PARISHES IN SOUTHEASTERN LOUISIANA AND WESTERN PEARL RIVER
COUNTIES...
At 1045 PM CST, radar indicated showers were located along a line
extending from near Bogalusa to 6 miles east of Abita Springs to 6
miles northwest of Lacombe. Movement was northeast at 20 mph.
Winds in excess of 30 mph are possible with these showers.
Locations impacted include...
Slidell, Bogalusa, Picayune, Varnado, Sun, Bush, Crossroads, Mcneil,
Lacombe and Angie.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3059 8961 3036 8981 3031 9000 3035 9006
3045 8998 3087 9000 3101 8976 3100 8963
TIME...MOT...LOC 0445Z 245DEG 18KT 3082 8994 3048 8993 3036 9003
24/RRSpecial weather statement, Dec 3, 11:06 PM CST, 2 hours 18 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1106 PM CST Thu Dec 3 2020
MSZ081-040530-
Harrison-
1106 PM CST Thu Dec 3 2020
...A SHOWER WILL AFFECT SOUTHERN HARRISON COUNTY...
At 1106 PM CST, a shower was located over Long Beach, moving
northeast at 15 mph.
Wind gusts up to 50 mph are possible with this shower.
Locations impacted include...
Gulfport, Biloxi, Long Beach, Lyman and Gulfport Airport.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3038 8907 3036 8909 3036 8912 3031 8924
3036 8929 3057 8905 3042 8894 3043 8899
3042 8901 3041 8899 3042 8893 3040 8891
TIME...MOT...LOC 0506Z 234DEG 14KT 3034 8917
24/RRSpecial weather statement, Dec 4, 12:49 AM CST, 35 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1249 AM CST Fri Dec 4 2020
MSZ080-081-040730-
Harrison-Hancock-
1249 AM CST Fri Dec 4 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HARRISON AND
SOUTHEASTERN HANCOCK COUNTIES...
At 1249 AM CST, a strong thunderstorm was located over Waveland,
moving northeast at 30 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Gulfport, Biloxi, Long Beach, Bay St. Louis, Waveland, Diamondhead,
Lyman, Shoreline Park and Gulfport Airport.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3040 8898 3030 8927 3031 8929 3036 8928
3037 8931 3038 8932 3037 8935 3034 8938
3034 8934 3031 8933 3026 8941 3023 8943
3029 8947 3059 8913
TIME...MOT...LOC 0649Z 233DEG 27KT 3029 8939Thunderstorm Wind, Harrison
- When
- December 4, 1:24 AM CST to 1:26 AM CST
- Where
- Harrison County, 1.53 mi W of Long Beach
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Social Media
- Coordinates
- 30.348, -89.176
Broadcast media retweeted pictures of a damaged porch awning in Long Beach County Estates. Estimated time from radar.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 927089.